Alert archive / Ohio / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 77, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Jun 30, 2015, 9:09 PM EDT for Morrow County, Ohio. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 30, 2015, 9:09 PM EDT (01:09 UTC)
- Expired
- Jun 30, 2015, 9:53 PM EDT
- In force
- 44 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Morrow County, OH
The radar
The Cleveland radar (KCLE), 134 km from the middle of the area, began a volume at 01:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 00:00Z, 1.2 hours before the alert went out and 232 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -139 J/kg
- Mixed-layer LCL
- 916 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
616
WUUS51 KCLE 010109
SVRCLE
OHC117-010215-
/O.NEW.KCLE.SV.W.0077.150701T0109Z-150701T0215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
909 PM EDT TUE JUN 30 2015
THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MORROW COUNTY IN NORTH CENTRAL OHIO...
* UNTIL 1015 PM EDT
* AT 908 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER WALDO...OR
10 MILES SOUTHEAST OF MARION...MOVING EAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
MOUNT GILEAD...CARDINGTON...ASHLEY...CHESTERVILLE...SPARTA...
MARENGO AND FULTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4036 8293 4041 8293 4042 8302 4048 8302
4049 8296 4053 8296 4060 8262 4055 8262
4055 8264 4034 8265
TIME...MOT...LOC 0108Z 266DEG 21KT 4046 8303
HAIL...1.00IN
WIND...60MPH
$$
KOSARIK2 follow-up statements
942
WWUS51 KCLE 010135
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
935 PM EDT TUE JUN 30 2015
OHC117-010215-
/O.CON.KCLE.SV.W.0077.000000T0000Z-150701T0215Z/
MORROW OH-
935 PM EDT TUE JUN 30 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM EDT
FOR SOUTHEASTERN MORROW COUNTY...
AT 933 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CARDINGTON...
OR NEAR MOUNT GILEAD...MOVING EAST AT 30 MPH. A TRAINED SPOTTER NEAR
CARDINGTON REPORTED HAIL THE SIZE OF NICKELS.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
MOUNT GILEAD...CARDINGTON...CHESTERVILLE...SPARTA...MARENGO AND
FULTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
HEAVY RAINFALL IS OCCURRING WITH THIS STORM WHICH MAY LEAD TO
FLOODING OF POOR DRAINAGE AREAS.
&&
LAT...LON 4038 8293 4055 8287 4060 8262 4055 8262
4055 8264 4034 8265 4036 8293
TIME...MOT...LOC 0133Z 258DEG 27KT 4048 8290
HAIL...1.00IN
WIND...60MPH
$$
KOSARIK965
WWUS51 KCLE 010153
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
953 PM EDT TUE JUN 30 2015
OHC117-010203-
/O.CAN.KCLE.SV.W.0077.000000T0000Z-150701T0215Z/
MORROW OH-
953 PM EDT TUE JUN 30 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MORROW COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND EXITED THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 4038 8293 4055 8287 4060 8262 4055 8262
4055 8264 4034 8265 4036 8293
TIME...MOT...LOC 0152Z 266DEG 21KT 4049 8274
$$
OUDEMANWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 8:24 PM EDT, 45 minutes earlier.
Area forecast discussion, Jun 30, 8:24 PM EDT, 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 824 PM EDT TUE JUN 30 2015 .SYNOPSIS... LOW PRESSURE WILL MAKE ITS WAY ACROSS SOUTHERN ONTARIO TONIGHT INTO WEDNESDAY. A COLD FRONT SHOULD CROSS THE REGION WEDNESDAY EVENING INTO THE OVERNIGHT. HIGH PRESSURE WILL RIDGE INTO THE REGION ON THURSDAY AND BE CENTERED OVER THE CENTRAL GREAT LAKES BY FRIDAY MORNING. && .NEAR TERM /THROUGH WEDNESDAY/... MINOR ADJUSTMENTS FOR THE EVENING UPDATE...CALLED THE SHOWERS AND THUNDERSTORMS "SCATTERED" ACROSS NORTHWEST OHIO. MADE SURE THAT THE FORECAST HAD AT LEAST "LIKELY" FOR MOST OF NORTHWEST PA. THE ACTIVITY ACROSS NORTHWEST PA WILL HAVE MOVED EAST AROUND DARK AND THE ACTIVITY ON NORTHWEST OHIO HAS WEAKENED A BIT ALTHOUGH IT MAY NOT TOTALLY DIE OUT AS THE TROUGH MOVES THROUGH. ORIGINAL "TONIGHT" DISCUSSION... UPPER LEVEL TROUGH AND ITS ASSOCIATED SHORT WAVE ARE MOVING ACROSS THE AREA. THERE HAVE BEEN SOME STRONG THUNDERSTORMS WITH THIS FEATURE BUT THE MAIN IMPACTS HAVE BEEN HEAVY RAINFALL RATES. THIS IS CAUSED US TO ISSUE A COUPLE URBAN AND SMALL STREAM FLOOD ADVISORIES. AT THIS POINT THE STORMS APPEAR TO BE DECREASING IN INTENSITY BUT WE WILL MONITOR THE SOUTHEASTERN COUNTY WARNING AREA FOR ADDITIONAL FLOOD STATEMENTS. THE SEVERE THREAT ENDS QUICKLY IN THE WAKE OF THE MESO CIRCULATION ON RADAR. WILL DROP THE WATCH WEST OF A LINE FROM MEDINA TO HOLMES COUNTY WITH THE AFTERNOON FORECAST ISSUANCE. STILL SOME JET ENERGY MOVING INTO THE TROUGH WITH SHOWERS AND THUNDERSTORMS OVER MICHIGAN. THESE AREAS NOT AS STRONG BUT WILL BE MONITORED FOR FLOODING POTENTIAL. LOWS TONIGHT WILL BE SIMILAR TO LAST NIGHT WITH MOST LOCATIONS WITHIN A COUPLE DEGREES OF 60. && .SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY NIGHT/... THE LAST PIECE OF JET ENERGY SHOULD PASS ON WEDNESDAY WITH A COLD FRONT DROPPING SOUTHWARD ACROSS THE AREA DURING THE EVENING AND OVERNIGHT HOURS. STILL A THREAT OF SHOWERS AND THUNDERSTORMS AHEAD OF THE FRONT BUT IT DOES APPEAR THE MAIN FOCUS WITH SHIFT SOUTHWARD THROUGH THE DAY. A LITTLE DRIER SO HAVING A HARD TIME MORE THAN A SLIGHT CHANCE...MAYBE CHANCE ACROSS NW PA AND EXTREME NE OHIO. HIGH PRESSURE RIDGE INTO THE AREA WEDNESDAY NIGHT INTO THURSDAY EVENTUALLY BEING CENTERED OVER THE CENTRAL GREAT LAKES BY FRIDAY MORNING. THIS SHOULD MEAN DRIER FOR THE REGION AND NO NEW RAINFALL. MIDDLE 70S ARE EXPECTED WEDNESDAY AND THURSDAY. WARMER ON FRIDAY WITH HIGHS INT EH UPPER 70S TO NEAR 80. && .LONG TERM /SATURDAY THROUGH TUESDAY/... LOW PRESSURE WILL BE PASSING SOUTH OF THE FORECAST AREA ON SATURDAY AS HIGH PRESSURE BROADENS ACROSS THE LOWER GREAT LAKES REGION. BEST CHANCE OF SHOWERS SAT WILL BE IN THE SOUTH. A MIGRATORY SHORTWAVE RIDGE ALOFT WILL BE PASSING OVER THE AREA SAT NIGHT...SO WITH HIGH PRESSURE AT THE SFC...KEPT POPS LOW. THE GFS IS A BIT SLOWER THAN THE EC TO BREAK DOWN THE SHORTWAVE RIDGE...AND KEEPS THINGS DRY THROUGH SUN. THE EC PUSHES IN THE NEXT TROUGH MUCH FASTER...AND DEFLECTS THE SHORTWAVE RIDGE DOWNSTREAM IN ADVANCE OF A SHORTWAVE TROUGH. GIVEN THE DISPARITY IN TIMING BETWEEN THE MODELS GOING WITH JUST A SLIGHT CHANCE RAIN/THUNDER INTO SUN NIGHT. BEYOND THIS POINT THE MODELS DIVERGE BIG TIME. THE EC SHOWS A HIGH AMPLITUDE TROUGH EXTENDING FROM A LOW AT 500 MB...WITH THE MAIN AXIS EXTENDING SOUTH ACROSS THE NORTH CENTRAL THIRD OF THE CONUS. IN LIGHT OF THE CURRENT PATTERN...THIS FORECAST LEANS TOWARDS THE EC INSTEAD OF THE DRIER/SLOWER GFS. HOWEVER...NOT CALLING FOR A WASH OUT. JUST INCREASED POPS A BIT INTO THE LOW CHANCE CATEGORY. && .AVIATION /00Z WEDNESDAY THROUGH SUNDAY/... COLD FRONT STRETCHES FROM NEAR DETROIT TO FORT WAYNE AS OF 7PM AND IT IS MOVING SOUTHEAST. THREAT FOR THUNDERSTORMS WILL END WITH ITS PASSAGE OR NEAR MIDNIGHT...WHICH EVER COMES FIRST. SOME MVFR BEHIND EXITING ROUND OF SHOWERS/TS...BUT LARGELY VFR THROUGH THE EVENING OUTSIDE OF PRECIPITATION. SHOWERS MAY LINGER THROUGH THE FIRST HALF OF THE OVERNIGHT. MEDIUM CONFIDENCE ON CONDITIONS BECOMING MVFR OR EVEN IFR FOR A TIME OVERNIGHT FROM CEILINGS AND/OR VSBYS. IMPROVEMENT DURING WEDNESDAY MORNING WITH VFR EXPECTED BY 18Z. SOUTHWEST WINDS WILL SHIFT TO THE WEST- NORTHWEST WITH THE FRONT. HIGH PRESSURE BUILDS IN FOR WEDNESDAY. OUTLOOK...VFR. && .MARINE... LOW PRESSURE WILL GRADUALLY CLEAR THE REGION OVER THE NEXT DAY WITH THE WIND MOSTLY OUT OF THE WEST ACROSS THE LAKE. WED NIGHT THE WIND PICKS UP FROM THE SE ALONG THE LONG FETCH OF THE LAKE BEHIND THE LOW WITH WAVE ACTION INCREASING TO NEAR 4 FEET IN THE NEARSHORE ALONG NE OH/NW PA BEACHES. SMALL CRAFT MAY BE NEEDED. HIGH PRESSURE WILL BUD ACROSS NORTHERN MICHIGAN AND GRADUALLY SPREAD SOUTHEAST THROUGH THE WEEKEND WITH WAVES GENERALLY 2 FEET OR LESS IN THE NEAR SHORE. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...NONE. && SYNOPSIS...KOSARIK/MULLEN NEAR TERM...KOSARIK/MULLEN SHORT TERM...MULLEN LONG TERM...MAYERS AVIATION...OUDEMAN MARINE...MAYERS
Hazardous weather outlook, Jun 30, 5:18 PM EDT, 3 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 518 PM EDT TUE JUN 30 2015 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-012130- LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA- ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL- WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW- HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE- CRAWFORD PA- 518 PM EDT TUE JUN 30 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. LEZ061-142>149-162>169-012130- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY- 518 PM EDT TUE JUN 30 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 30, 3:58 PM EDT, 5 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
358 PM EDT TUE JUN 30 2015
OHZ021-022-302045-
SUMMIT-PORTAGE-
358 PM EDT TUE JUN 30 2015
...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL SUMMIT AND CENTRAL
PORTAGE COUNTIES...
AT 357 PM EDT...A STRONG THUNDERSTORM WAS OVER KENT...OR 7 MILES WEST
OF RAVENNA...MOVING NORTHEAST AT 25 MPH.
WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
AKRON...RAVENNA...CUYAHOGA FALLS...KENT...HUDSON...TALLMADGE...
STREETSBORO...MOGADORE...GARRETTSVILLE...MANTUA...STOW...AURORA...
BRIMFIELD...MUNROE FALLS...SILVER LAKE...WINDHAM...HIRAM...BRADY LAKE
AND SUGAR BUSH KNOLLS.
LAT...LON 4103 8139 4117 8154 4135 8132 4134 8110
4125 8100 4122 8100
TIME...MOT...LOC 1957Z 230DEG 23KT 4116 8139
LAPLANTEThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 9:33 PM EDT | Special Marine Warning | CLE | 87 min | |
| Jun 30, 9:44 PM EDT | Severe Thunderstorm Warning | CLE | Sandusky | 46 min |
| Jul 1, 6:03 AM EDT | River Flood Warning | CLE | Lake | 7 days |
Nearby
Severe Thunderstorm Warnings in Ohio, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.